MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40017
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Visual Impairment (2138)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is implanted in patient.
 
Event or Problem Description
It was reported after a successful clinical trial procedure in the left internal carotid artery-clinoid (c5 segment) to treat a fusiform intracranial aneurysm measuring 6.2mm, the patient had a minimal transient headache on the same day.No diagnostic tests, intervention, treatment or hospitalization were done due to headache and it was reported as recovering/resolving.The patient also had vision impairment, 1 day post procedure.This presented as morning visual changes in the left eye and seeing shadows when looking at letters but not images.No diagnostic tests, intervention, treatment or hospitalization were done due to the vision changes and it was reported as recovering/resolving.The site reported the headache as probably related and the visual impairment as causally related to the subject flow diverter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Due to the automated manufacturing execution system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the patient suffered minimal transient headache.Post stent headache.The implanted stent covered the ophthalmic artery, and some vision impairment was noted.Vision change on left eye, seeing "shadows" when looking at letters but not images.Started in the morning.No change to vision in right eye.Issue is resolving.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to this complaint.
 
Event or Problem Description
It was reported after a successful clinical trial procedure in the left internal carotid artery-clinoid (c5 segment) to treat a fusiform intracranial aneurysm measuring 6.2mm, the patient had a minimal transient headache on the same day.No diagnostic tests, intervention, treatment or hospitalization were done due to headache and it was reported as recovering/resolving.The patient also had vision impairment, 1 day post procedure.This presented as morning visual changes in the left eye and seeing shadows when looking at letters but not images.No diagnostic tests, intervention, treatment or hospitalization were done due to the vision changes and it was reported as recovering/resolving.The site reported the headache as probably related and the visual impairment as causally related to the subject flow diverter.Information received on 11-apr-2022 confirms that the imr (designated cec member) has assessed the post procedural 'headache' in the patient as possibly related to the study device and imr (designated cec member) has assessed the post procedural 'vision impairment' in the patient as not related to the study device.
 
Additional Manufacturer Narrative
F10 / h6 health effect - clinical code - corrected (visual impairment - removed and headache - added).Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that the patient suffered minimal transient headache.Post stent headache.The implanted stent covered the ophthalmic artery, and some vision impairment was noted.Vision change on left eye, seeing "shadows" when lookin at letters but not images.Started in the morning.No change to vision in right eye.Issue is resolving.Additional information received on 11-apr-2022; the imr (designated cec member) has assessed ' headache' as possibly related to the study device and the imr (designated cec member) has assessed 'vision impairment' as not related to the study device".As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to the as reported 'patient headache non-serious' in this complaint.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
SURPASS EVOLVE 4.0MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13260426
Report Number3008881809-2022-00014
Device Sequence Number16539167
Product Code OUT
UDI-Device Identifier07613327386530
UDI-Public07613327386530
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2023
Device Model NumberFDS40017
Device Catalogue NumberFDS40017
Device Lot Number22517706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer03/14/2022
05/10/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date03/23/2022
06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceAsian